Alert archive / Pennsylvania / Winter Storm Warnings in 2018

Winter Storm Warning 8, NWS State College, PA

April 1, 2018Somerset County, Pennsylvania

NWS State College, PA issued this winter storm warning at Apr 1, 2018, 2:32 PM EDT for Somerset County, Pennsylvania. It took effect at Apr 1, 2018, 10:00 PM EDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 1, 2018, 2:32 PM EDT (18:32 UTC)
In effect from
Apr 1, 2018, 10:00 PM EDT
Expired
Apr 2, 2018, 7:50 AM EDT
In force
10 hr
Issued by
NWS State College, PA

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 5:00 AM EDTSNOW 3.52 Ne Seven Springs, PA24-HOUR SNOWFALL.
Apr 2, 5:30 AM EDTSNOW 7Boswell, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS41 KCTP 011832
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
232 PM EDT Sun Apr 1 2018

PAZ033-020915-
/O.UPG.KCTP.WS.A.0007.180402T0200Z-180402T1400Z/
/O.NEW.KCTP.WS.W.0008.180402T0200Z-180402T1400Z/
Somerset-
Including the city of Somerset
232 PM EDT Sun Apr 1 2018

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches.

* WHERE...Somerset County.

* WHEN...Snow onset 12-2AM. Heaviest snow 2-6AM with rates 
  exceeding 1 inch per hour at times. Snow ending 6-9AM.

* ADDITIONAL DETAILS...Plan on difficult travel and slick road
  conditions, including during the morning commute on Monday.
  Highest snowfall totals in the grass. Be prepared for 
  significant reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ024-020915-
/O.UPG.KCTP.WS.A.0007.180402T0200Z-180402T1400Z/
/O.EXB.KCTP.WW.Y.0020.180402T0200Z-180402T1400Z/
Cambria-
Including the city of Johnstown
232 PM EDT Sun Apr 1 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT MONDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Cambria County.

* WHEN...Snow onset 12-2AM. Heaviest snow 2-6AM with rates 
  exceeding 1 inch per hour at times. Snow ending 6-9AM.

* ADDITIONAL DETAILS...Plan on difficult travel and slick road
  conditions, including during the morning commute on Monday.
  Highest snowfall totals in the grass. Be prepared for 
  significant reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ034-035-020915-
/O.UPG.KCTP.WS.A.0007.180402T0200Z-180402T1400Z/
/O.EXA.KCTP.WW.Y.0020.180402T0400Z-180402T1400Z/
Bedford-Fulton-
Including the cities of Bedford and McConnellsburg
232 PM EDT Sun Apr 1 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT MONDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Bedford and Fulton Counties.

* WHEN...Snow onset 1-3AM. Heaviest snow 3-7AM with rates 
  exceeding 1 inch per hour at times. Snow ending 7-10AM.

* ADDITIONAL DETAILS...Plan on slippery road conditions, mainly 
  at night. Highest snowfall totals in the grass. Be prepared 
  for reduced visibility and longer commute times early Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ012-017-041-020915-
/O.EXA.KCTP.WW.Y.0020.180402T0400Z-180402T1400Z/
Northern Clinton-Clearfield-Northern Lycoming-
Including the cities of Renovo, DuBois, Clearfield, and Trout Run
232 PM EDT Sun Apr 1 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 3 
  inches.

* WHERE...Northern Clinton, Clearfield and Northern Lycoming 
  Counties.

* WHEN...Snow onset 1-3AM. Heaviest snow 3-7AM with rates 
  exceeding 1 inch per hour at times. Snow ending 7-10AM.

* ADDITIONAL DETAILS...Plan on slippery road conditions, mainly 
  at night. Highest snowfall totals in the grass. Be prepared 
  for reduced visibility and longer commute times early Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ019-025>028-036-045-046-049>053-056>059-063-020915-
/O.CON.KCTP.WW.Y.0020.180402T0400Z-180402T1400Z/
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Franklin-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-
Including the cities of State College, Altoona, Huntingdon, 
Mount Union, Lewistown, Mifflintown, Chambersburg, Lock Haven, 
Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, 
Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, 
Pottsville, Lebanon, and Carlisle
232 PM EDT Sun Apr 1 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 10 AM EDT MONDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Portions of central Pennsylvania. Highest amounts south
  of I-80 and northwest of I-81/78. 

* WHEN...Snow onset 1-3AM. Heaviest snow 3-7AM with rates 
  exceeding 1 inch per hour at times. Snow ending 7-10AM.

* ADDITIONAL DETAILS...Plan on slippery road conditions, mainly 
  at night. Highest snowfall totals in the grass. Be prepared 
  for reduced visibility and longer commute times early Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ064>066-020915-
/O.CON.KCTP.WW.Y.0020.180402T0400Z-180402T1400Z/
Adams-York-Lancaster-
Including the cities of Gettysburg, York, and Lancaster
232 PM EDT Sun Apr 1 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 10 AM EDT MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches.

* WHERE...Portions of central Pennsylvania. Highest amounts along
  and north of Route 30. 

* WHEN...Snow onset 1-3AM. Heaviest snow 3-7AM with rates 
  exceeding 1 inch per hour at times. Snow ending 7-10AM.

* ADDITIONAL DETAILS...Plan on slippery road conditions, mainly 
  at night. Highest snowfall totals in the grass. Be prepared 
  for reduced visibility and longer commute times early Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ018-042-020915-
/O.CON.KCTP.WW.Y.0020.180402T0400Z-180402T1400Z/
Northern Centre-Sullivan-
Including the cities of Philipsburg and Laporte
232 PM EDT Sun Apr 1 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 10 AM EDT MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 3 
  inches.

* WHERE...Portions of central Pennsylvania.

* WHEN...Snow onset 1-3AM. Heaviest snow 3-7AM with rates 
  exceeding 1 inch per hour at times. Snow ending 7-10AM.

* ADDITIONAL DETAILS...Plan on slippery road conditions, mainly 
  at night. Highest snowfall totals in the grass. Be prepared 
  for reduced visibility and longer commute times early Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$
MS
For more information from the National Weather Service visit 
http://weather.gov/ctp
2 follow-up statements
163 
WWUS41 KCTP 020838
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
438 AM EDT Mon Apr 2 2018

PAZ033-021400-
/O.CON.KCTP.WS.W.0008.000000T0000Z-180402T1400Z/
Somerset-
Including the city of Somerset
438 AM EDT Mon Apr 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Total snow accumulations of 4 to 8 inches.

* WHERE...Somerset County.

* WHEN...Heaviest snow winding down by 530 AM with snow ending by
  7 AM. 

* ADDITIONAL DETAILS...Plan on difficult travel and slick road 
  conditions, including during the morning commute on Monday. 
  Highest snowfall totals in the grass. Be prepared for 
  significant reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ019-025>028-034>036-045-046-049>053-056>059-063-021400-
/O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Franklin-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-
Including the cities of State College, Altoona, Huntingdon, 
Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, 
Chambersburg, Lock Haven, Williamsport, Lewisburg, Selinsgrove, 
Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, 
Harrisburg, Hershey, Pottsville, Lebanon, and Carlisle
438 AM EDT Mon Apr 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Portions of central Pennsylvania. Highest amounts 
  south of I-80 and northwest of I-81/78.

* WHEN...Heaviest snow ending by 530 AM with snow ending by 730 
  AM.

* ADDITIONAL DETAILS...Plan on slippery road conditions, mainly 
  at night. Highest snowfall totals in the grass. Be prepared 
  for reduced visibility and longer commute times early Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ064>066-021400-
/O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/
Adams-York-Lancaster-
Including the cities of Gettysburg, York, and Lancaster
438 AM EDT Mon Apr 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Mixed rain and snow. Total snow accumulations ranging
  from 1 to 3 inches north to less than one inch near the Maryland
  border.

* WHERE...Portions of central Pennsylvania. Highest amounts 
  along and north of Route 30.

* WHEN...Heaviest snow ening by 800 AM with 1 inch per hour rates
  expected north. All precip ends by 900 AM.

* ADDITIONAL DETAILS...Plan on slippery road conditions, mainly 
  at night. Highest snowfall totals in the grass. Be prepared 
  for reduced visibility and longer commute times early Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ012-017-018-041-042-021400-
/O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/
Northern Clinton-Clearfield-Northern Centre-Northern Lycoming-
Sullivan-
Including the cities of Renovo, DuBois, Clearfield, Philipsburg, 
Trout Run, and Laporte
438 AM EDT Mon Apr 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Northern Clinton, Clearfield and Northern Lycoming 
  Counties.

* WHEN...Heaviest snow falls through 530 AM, with snow ending by 
  730 AM.

* ADDITIONAL DETAILS...Plan on slippery road conditions, mainly 
  at night. Highest snowfall totals in the grass. Be prepared 
  for reduced visibility and longer commute times early Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ024-021400-
/O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/
Cambria-
Including the city of Johnstown
438 AM EDT Mon Apr 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Cambria County.

* WHEN...Heaviest snow ends by 500 AM, with snow ending by 700 
  AM.
  

* ADDITIONAL DETAILS...Plan on difficult travel and slick road 
  conditions, including during the morning commute on Monday. 
  Highest snowfall totals in the grass. Be prepared for 
  significant reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
067 
WWUS41 KCTP 021150
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
750 AM EDT Mon Apr 2 2018

PAZ033-021300-
/O.CAN.KCTP.WS.W.0008.000000T0000Z-180402T1400Z/
Somerset-
Including the city of Somerset
750 AM EDT Mon Apr 2 2018

...WINTER STORM WARNING IS CANCELLED...

Heavy snow has ended across the area. Lingering light snow will
end by mid morning.

$$

PAZ012-017>019-024>028-034>036-056-063-021300-
/O.CAN.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/
Northern Clinton-Clearfield-Northern Centre-Southern Centre-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-
Perry-Cumberland-
Including the cities of Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, 
Newport, and Carlisle
750 AM EDT Mon Apr 2 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Heavy snow has ended across the area. Lingering light snow will
continue into the mid morning before ending.

$$

PAZ045-046-049>053-057>059-021400-
/O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-
Including the cities of Lock Haven, Williamsport, Lewisburg, 
Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, 
Harrisburg, Hershey, Pottsville, and Lebanon
750 AM EDT Mon Apr 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of around an inch in
  the Lower Susquehanna Valley and 1 to 3 inches in the Mid
  Susquehanna Valley and East Central Mountains.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 10 AM EDT this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute. Be prepared for reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ064>066-021400-
/O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/
Adams-York-Lancaster-
Including the cities of Gettysburg, York, and Lancaster
750 AM EDT Mon Apr 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Snow. Additional snow accumulations around an inch are
  expected.

* WHERE...Adams, York and Lancaster Counties.

* WHEN...Until 10 AM EDT this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute. Be prepared for reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ041-042-021400-
/O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/
Northern Lycoming-Sullivan-
Including the cities of Trout Run and Laporte
750 AM EDT Mon Apr 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches are
  expected, with highest amounts in Sullivan County.

* WHERE...Northern Lycoming and Sullivan Counties.

* WHEN...Until 10 AM EDT this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute. Be prepared for reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Apr 1, 12:47 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 1, 12:47 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service State College PA
1247 PM EDT Sun Apr 1 2018

.SYNOPSIS...
Expect a breezy afternoon for Easter Sunday with intervals of
clouds and sunshine. A fast-moving weather system will bring
quick-hitting wet snowfall to much of central Pennsylvania late
tonight into Monday morning. Unsettled weather will continue
through the first part of the week with more precipitation
expected Tuesday and Wednesday. Temperatures will remain cooler
than average through at least the first week of April.

&&

.NEAR TERM /THROUGH TONIGHT/...
Visible satellite shows cloud breaks across much of central PA
late this morning. Expect this trend to continue with sunny
intervals through the afternoon and a cool breeze from the
west-northwest. Winds will diminish toward sunset.

A fast-moving weather system will streak eastward from the
Central Plains and zip downstream tonight, with a weak surface
low developing in the lee of the WV/VA mtns moving quickly off
the Delmarva coast Monday morning.

Minor changes to the previous snowfall forecast, with the
heaviest amounts still expected in the Laurel Highlands. The
last 2 runs of the HREF support upgrading to a winter storm
warning in this area, while maintaining higher-end advisory
elsewhere. The timing from onset to ending is about 10-12 hours,
with period of heaviest snow (rates likely >1 in/hr) at any one
location on the order of 5-6 hours. So the snow is going to come
down at a pretty good clip, but for a relatively short period of
time.

There are of course the late season factors that may limit
accumulation especially on roads, along with the possibility of
some rain/sleet mixing in especially to the southeast of
I-81/78. That said, the timing of the snow at night is optimal,
if not necessary, for significant accumulation this late in the
season. Expect the highest totals on the grass. Slick travel is
most likely at night over the higher elevations.

The snow shuts off quickly between 7-10am Monday morning.
Melting should begin quickly with marginal surface temperatures
rising into the mid 30s to around 40 degrees by midmorning.

&&

.SHORT TERM /MONDAY/...
Snow zips east of the area early Monday morning, with the
remainder of the day dry. Most areas warm well above freezing
and with the April sun and temps in the 40s, expect most of what
accumulates Sunday night to be gone by Monday afternoon. Highs
range from the lower 40s north to the mid 40s south.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Monday night will be dry. The next system arrives by Tue
morning, and will bring some rain, and perhaps some snow to the
north as a warm front lifts across the region. This will be
followed by a widespread rainfall for much of Tuesday into
Wednesday as warm advection takes over. Temps warm nicely on
Tuesday, and remain quite mild Tue night into early Wed until
arrival of a cold front. That will be followed by brisk
northwest winds along with cold air advection. Some snow showers
with lake enhanced elevation flow into the northern and western
mountains.

Some clearing Wednesday night with some self-destruct clouds on
Thursday especially over the north as cyclonic flow and cold air
remains overhead. Unsettled weather pattern continues with chance
for more precipitation on Friday with another weaker wave and
cold front arriving in NW flow. Model timing differs, but
agreement in overall pattern.

The CPC 6-10/8-14 day outlook still favors cooler than average
temperatures even headed into mid-April. Average highs in early
April are in the 50-60F range so cooler than average is somewhat
relative here. The main takeaway: no signs of any prolonged or
anomalously warm spring weather heading this way anytime soon.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
Expect a return to VFR flying at all sites by 18Z. Surface wind
gusts from 280-310 degrees 15-20kts Sunday afternoon before
diminishing this evening. Clouds will increase early tonight
before fast-moving weather system brings a quick-hitting period
of snow to the southern 2/3 or the airspace late tonight into
early Monday morning. High confidence in IFR along and south of
FIG-UNV-IPT line. Snow quickly shuts off from west to east
12-15Z Monday with improving conditions into Monday afternoon.

Outlook...

Monday...Improving conditions trending MVFR to VFR. Gusty.

Tue-Wed...MVFR likely in SHRA. T poss.

Thur...MVFR in isolated shsn BFD/JST. VFR elsewhere.

&&

.CLIMATE...
Harrisburg is expected to break the daily snowfall record for
April 2nd. The current record is 0.3 inches in 1911. A snow
total over 4 inches would crack the top-5 1-day snowfalls in
April.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to 10 AM EDT
Monday for PAZ018-019-025>028-036-042-045-046-049>053-056>059-
063>066.
Winter Storm Watch from 10 PM EDT this evening through Monday
morning for PAZ024-033>035.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...DeVoir
LONG TERM...Watson/RXR
AVIATION...Steinbugl
CLIMATE...Steinbugl
Hazardous weather outlook, Apr 1, 11:04 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service State College PA
1104 AM EDT Sun Apr 1 2018

PAZ024-033>035-021515-
Cambria-Somerset-Bedford-Fulton-
1104 AM EDT Sun Apr 1 2018

...WINTER STORM WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
MONDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ018-019-025>028-036-042-045-046-049>053-056>059-063>066-021515-
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata-
Franklin-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
1104 AM EDT Sun Apr 1 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017-037-041-021515-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-Tioga-
Northern Lycoming-
1104 AM EDT Sun Apr 1 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Wet snow accumulation of a coating to 2 inches is expected late
tonight into Monday morning, mainly between Route 6 and I-80.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 4:17 AM EDTWinter Storm WatchCTPBedford, Cambria, Fulton, Somerset10 hr
Apr 1, 4:17 AM EDTWinter Weather AdvisoryCTPAdams, Bedford, Blair, Cambria, Centre, Clearfield and 20 more29 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.